Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Pueblo, CO

March 19, 2015Teller County, Colorado

NWS Pueblo, CO issued this special weather statement at Mar 19, 2015, 2:37 AM MDT for Teller County, Colorado. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2015, 2:37 AM MDT (08:37 UTC)
Expired
Mar 19, 2015, 4:00 AM MDT
In force
83 min
Issued by
NWS Pueblo, CO

County Teller County, CO

The radar

The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS85 KPUB 190837
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
237 AM MDT THU MAR 19 2015
 
COZ081-084-085-191000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
237 AM MDT THU MAR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
400 AM MDT...

AT 233 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAIN OVER THE LOWER ELEVATIONS OF THE WALDO BURN 
SCAR.  THIS PRECIPITATION IS EXPECTED TO CONTINUE THROUGH 400 AM 
THOUGH SHOULD MIX WITH AND SWITCH OVER TO SNOW TOWARDS MORNING.  

RAINFALL RATES UP TO .15 INCHES PER HOUR WILL BE POSSIBLE OVER THE 
LOWER ELEVATIONS OF THE WALDO BURN SCAR THROUGH THE EARLY MORNING 
HOURS. MEANWHILE...SNOW OR A RAIN/SNOW MIX WILL CONTINUE TO FALL AT 
THE HIGHER ELEVATIONS OF THE WALDO BURN SCAR. THESE RAINFALL RATES 
ARE NOT EXPECTED TO CAUSE FLASH FLOODING.  HOWEVER RUNOFF MAY 
GRADUALLY INCREASE IN THE CREEKS AND DRAINAGES IN THE AREA THROUGH 
MORNING. 

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR RUNOFF IS EXPECTED IN CREEKS AND STREAMS IN THE AREA THROUGH 
EARLY MORNING. 

&&

LAT...LON 3886 10493 3895 10501 3901 10496 3892 10483
TIME...MOT...LOC 0833Z 213DEG 3KT 3892 10491 

$$

KT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Mar 18, 11:20 PM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 18, 11:20 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1120 PM MDT WED MAR 18 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 244 PM MDT WED MAR 18 2015

A WEAK DISTURBANCE WL BE MOVING OVR THE AREA TONIGHT WHICH WL HELP
ENHANCE PCPN CHANCES.  ALREADY SEEING ECHOES OVR THE MTN AREAS THAT
ARE BEGINNING TO SPREAD EAST.  THUS CHANCES FOR PCPN WL BE
INCREASING THIS EVENING OVR THE ERN PLAINS.  THE 12Z RUN OF THE NAM
AND THE 12Z GFS HAD SOME GOOD PCPN CHANCES ACRS THE SERN PLAINS THRU
THE NIGHT...WHILE THE 18Z RUN OF THE NAM IS COMING IN DRIER LATE
TONIGHT OVR THE PLAINS.  WRN AREAS WL SEE PCPN CHANCES DECREASE
OVERNIGHT AS THE DISTURBANCE MOVES EAST.  THU MORNING A FRONT MOVES
THRU THE SERN PLAINS BRINGING LOW TO MID LEVEL NORTHEASTERLY WINDS.
ALSO ON THU AND UPR TROF WL MOVE OVR CO FROM THE NW...BRINGING
INCREASED UPR DYNAMICS TO THE REGION. SO...THERE MAY BE A BRIEF LULL
LATE TONIGHT AND EARLY THU MORNING IN THE PCPN...BUT AS THE UPR
DYNAMICS FROM THE NEXT UPR TROF MOVE INTO THE AREA...PCPN WL
INCREASE BY AFTERNOON AND IS EXPECTED TO BE WIDESPREAD IN THE
AFTERNOON. UPSLOPE FLOW ALONG AND NR THE ERN MTNS...AS WELL AS THE
WRN PORTIONS OF THE SAN LUIS VALLEY WL ALSO HELP TO ENHANCE PCPN IN
THESE LOCATIONS.  THERE MAY BE ENOUGH INSTABILITY OVR THE MTN AREAS
THU AFTERNOON FOR A FEW LIGHTNING STRIKES...SO WL ADD SOME ISOLD
THUNDERSTORMS TO THE FORECAST.

TONIGHT SNOW LEVELS GENERALLY WL PROBABLY DROP TO AROUND 7500
FEET...BUT COULD BE LOWERS IN SOME AREAS AND UNDER HEAVIER SHOWERS.
ON THU TEMPS DO NOT LOOK ALL THAT COLD SO SNOW LEVELS WL BE A LITTLE
HIGHER WITH THE MOST SIGNIFICANT AMOUNTS ABOVE 9500 FEET. HOWEVER
SNOW LEVEL COULD BE LOWER AT TIMES UNDER HEAVIER CONVECTIVE SHOWERS.
THERE IS A LOT OF UNCERTAINTY WITH REGARDS TO HOW MUCH SNOW WILL
FALL AT THE HIGHER ELEVATIONS.  THE MODEL CONVECTIVE FEEDBACK IS
LIKELY CAUSING EXCESSIVELY HIGH SNOW TOTALS IN SOME
LOCATIONS...ESPECIALLY IN THE NAM.  THE AMOUNTS VARY FROM RUN TO RUN
AND VARY BETWEEN THE MODELS.  ANOTHER THING CONTRIBUTING TO THE
UNCERTAINTY IS FIGURING OUT EXACTLY WHERE THAT SNOW LEVEL WL BE.
HAVE DECIDED TO ISSUE A SNOW ADVISORY FOR ZONES 66 AND 68...THE HYR
ELEVATIONS OF THE SW MTNS...BEGINNING AT 18Z THU AND CONTINUING THRU
12Z FRI...AS LATEST MODEL RUNS SHOW THE POTENTIAL FOR SEVERAL INCHES
OF ACCUMULATION DURING THAT TIME-FRAME.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 244 PM MDT WED MAR 18 2015

MODELS IN DECENT AGREEMENT THROUGH THE WEEKEND WITH BIG
DIFFERENCES NEXT WEEK. THE LATEST ENSEMBLES TEND TO FAVOR THE GFS
INTO THE MIDDLE OF NEXT WEEK.

THURSDAY NIGHT THROUGH FRIDAY...AN UPPER STORM SYSTEM OVER THE
NORTHERN PLAINS WILL HEAD INTO THE GREAT LAKES...WHILE A BROAD
TROUGH MOVES ACROSS THE DESERT SOUTHWEST. ENERGY FROM THE NORTHERN
DISTURBANCE AND MOISTURE FROM THE SOUTHERN ONE WILL HAVE COMBINED
TO PRODUCE HEAVY SHOWER ACTIVITY ACROSS THE MOUNTAINS AREAS BY
THURSDAY NIGHT...WHICH WILL PERSIST THROUGH THE EVENING. MODELS IN
GOOD AGREEMENT WITH SHOWER ACTIVITY SHIFTING SOUTH OVERNIGHT INTO
FRIDAY MORNING...WITH DECENT SHOWER COVERAGE OVER THE SAN JUAN AND
SOUTHERN SANGRE DE CRISTO MOUNTAINS FRIDAY MORNING AND AFTERNOON.
SNOW LEVELS REMAIN UNCERTAIN WITH MODEL PROFILES AND SOUNDINGS
INDICATING SNOW ABOVE 7-8 KFT...AND RAIN BELOW. INSTABILITY MAY
LEAD TO AN ISOLATED LIGHTNING STRIKE THURSDAY EVENING AND AGAIN ON
FRIDAY AFTERNOON OVER THE MOUNTAINS. AREAS ABOVE 9 KFT WILL SEE
THE HIGHEST ACCUMULATIONS WITH AN ADDITIONAL 4 TO 7 INCHES
POSSIBLE BY FRIDAY MORNING. AS FOR THE PLAINS...RAIN SHOULD
QUICKLY COME TO AN END THURSDAY EVENING AS THE UPPER FORCING
SHIFTS SOUTH OF THE AREA. HIGHS SHOULD REBOUND NICELY ACROSS THE
PLAINS WITH 60S FOR HIGHS FRIDAY AFTERNOON.

FRIDAY NIGHT THROUGH MONDAY...WEAK ENERGY WILL MOVE ACROSS THE
REGION IN WESTERLY ZONAL FLOW WITH THE STRONGEST DISTURBANCE
COMING THROUGH ON MONDAY. PERIODS OF SHOWERS WILL LIKELY CONTINUE
ACROSS THE MOUNTAINS EACH AFTERNOON AND EVENING. SNOW LEVELS WILL
REMAIN HIGH...WITH AN INCH OR TWO POSSIBLE ABOVE 10 KFT THROUGH
THE WEEKEND. THE PLAINS LOOK TO REMAIN DRY SATURDAY AND SUNDAY
WITH WARM TEMPERATURES IN THE 60S AND 70S. BY MONDAY...A QUICK
MOVING SHORTWAVE TROUGH IS FORECAST TO STRENGTHEN ACROSS THE
REGION. SOUTHERLY FLOW IN THE LOW LEVELS WILL ADVECT MOISTURE
NORTHWARD INTO EASTERN COLORADO. AS MONDAY AFTERNOON
PROGRESSES...A DRYLINE WILL LIKELY DEVELOP AND SHIFT EAST INTO
WESTERN KANSAS BY LATE MONDAY AFTERNOON. THE GFS IS DEVELOPING
THUNDERSTORM ACTIVITY NEAR THE KANSAS BORDER WITH THIS DRYLINE AND
SHIFTING EAST INTO KANSAS BY MONDAY EVENING. THIS WILL BE
SOMETHING WE WILL HAVE TO MONITOR.

TUESDAY AND WEDNESDAY...MODELS BEGIN TO DIFFER SIGNIFICANTLY FOR
THE MIDDLE OF THE WEEK. THE GFS DROPS A STRONG TROUGH SOUTH OUT OF
THE PACIFIC NORTHWEST AND ACROSS THE ROCKIES. THIS WOULD BRING
ANOTHER ROUND OF PRECIPITATION FOR MOST OF SOUTHERN COLORADO AND
COOLER WEATHER. THE ECMWF BRINGS THE PACIFIC NORTHWEST SYSTEM EAST
ACROSS THE NORTHERN ROCKIES...WELL NORTH OF COLORADO. THIS WOULD
BRING DRY CONDITIONS AND CONTINUED MILD AFTERNOON TEMPERATURES.
GIVEN THE ENSEMBLE SUPPORT OF THE GFS FOR A DEEPER SYSTEM...HAVE
LOW POPS ACROSS THE REGION FOR BOTH DAYS.  MOZLEY

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1120 PM MDT WED MAR 18 2015

VFR AND MVFR CONDITIONS EXPECTED AT COS...PUB AND ALS THROUGH THE
REST OF NIGHT AS SHOWERS WILL CONTINUE TO MOVE ACROSS THE HIGHER
TERRAIN AND ACROSS THE HIGH VALLEYS AND ADJACENT PLAINS. A SECONDARY
UPPER LEVEL SYSTEM DIGGING ACROSS THE NORTHERN ROCKIES WILL SEND A
COLD FRONT ACROSS EASTERN COLORADO OVERNIGHT...WITH BREEZY NORTHERLY
WINDS OF 15-25 MPH DEVELOPING AT COS AND PUB BETWEEN 10Z- 12Z. THIS
WILL BRING IN COOLER AIR AND EXPECTED MVFR CONDITIONS AS SHOWERS
CONTINUE THROUGH AT LEAST 18Z. COS COULD SEE SOME SNOW MIXING IN
THE WITH RAIN THROUGH THE MORNING HOURS...THOUGH NO ACCUMULATION
IS EXPECTED. SHOWERS AT COS AND PUB TO DIMINISH THROUGH THE EARLY
AFTERNOON WITH VFR CONDITIONS DEVELOPING AGAIN THROUGH THE LATE
AFTERNOON AND EVENING. DIGGING UPPER TROUGH WILL BRING OCCASIONAL
SHOWERS AND MVFR CONDITIONS TO ALS THROUGH THE DAY THURSDAY BEFORE
DIMININSHING THURSDAY EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 9 PM MDT THURSDAY FOR COZ082.

WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO 6 AM MDT FRIDAY
FOR COZ072-074-079.

WINTER STORM WARNING UNTIL 6 AM MDT FRIDAY FOR COZ073-075-080.

WINTER WEATHER ADVISORY FROM 3 AM TO 9 PM MDT THURSDAY FOR
COZ081.

WINTER WEATHER ADVISORY UNTIL 9 PM MDT THURSDAY FOR COZ058-060.

WINTER WEATHER ADVISORY FROM 6 AM TO 9 PM MDT THURSDAY FOR
COZ076.

WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM MDT FRIDAY
FOR COZ066-068.

&&

SHORT TERM...28
LONG TERM...MOZLEY
AVIATION...MW
Hazardous weather outlook, Mar 18, 9:00 PM MDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT WED MAR 18 2015

COZ058>089-093>099-200300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
900 PM MDT WED MAR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SHOWERS ACROSS THE MOUNTAINS THIS AFTERNOON WILL CONTINUE TO SPREAD
EAST ACROSS THE HIGH MOUNTAIN VALLEYS AND ADJACENT PLAINS THROUGH
THE EVENING AND OUT ACROSS THE SOUTHEAST PLAINS THROUGH THE
OVERNIGHT HOURS. SNOW LEVELS AT OR ABOVE 10000 FEET THIS EVENING
WILL DROP TO BETWEEN 7500 AND 8500 FEET LATE TONIGHT AND INTO EARLY
THURSDAY MORNING. MODERATE TO LOCALLY HEAVY SNOWFALL ACCUMULATIONS
ARE EXPECTED ACROSS PIKES PEAK...THE SANGRE DE CRISTO MOUNTAINS
ABOVE 11000 FEET...THE WET MOUNTAINS ABOVE 10000 FEET...AND THE
WESTERN MOSQUITO RANGE AND THE EASTERN SAWATCH MOUNTAINS ABOVE
11000 FEET...WITH LIGHT TO MODERATE SNOW ACCUMULATIONS POSSIBLE
ACROSS THE LOWER ELEVATIONS OF TELLER COUNT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH
THURSDAY EVENING. SNOW LEVELS ON THURSDAY WILL WAVER BETWEEN 7500
AND 8500 FEET...BUT COULD DROP DOWN TO 6500 FEET AT TIMES UNDER
THE HEAVIER SNOW SHOWERS. THE HEAVIEST ACCUMULATIONS WILL OCCUR
ABOVE 10000 FEET ACROSS THE SANGRE DE CRISTO MOUNTAINS...WET
MOUNTAINS...AND PIKES PEAK WHERE ACCUMULATIONS OF 10 TO 18 INCHES
WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THE CENTRAL
MOUNTAINS...SOUTHWEST MOUNTAINS AND LOWER ELEVATIONS OF THE
SOUTHEAST MOUNTAINS DOWN TO 7500 FEET COULD SEE BETWEEN 4 AND 8
INCHES...HOWEVER SPOTTY AREAS COULD SEE LOCALLY HIGHER AMOUNTS.
FOR THE VALLEYS AND SOUTHEAST PLAINS...PRECIPITATION WILL FALL AS
RAIN...WITH RAIN MIXING WITH SNOW AT TIMES THURSDAY NIGHT.

PRECIPITATION WILL DIMINISH FROM NORTH TO SOUTH THURSDAY NIGHT.
ISOLATED TO SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS WILL LINGER
INTO FRIDAY AND SATURDAY...HOWEVER ACCUMULATIONS ARE EXPECTED TO
REMAIN LIGHT.

ANOTHER WEATHER SYSTEM WILL BRING A SLIGHT CHANCE OF RAIN AND SNOW
TO THE AREA SUNDAY NIGHT AND MONDAY. THE FAR SOUTHEAST PLAINS
COULD SEE AN ISOLATED THUNDERSTORM MONDAY AFTERNOON...WITH
LIGHTNING BEING THE PRIMARY STORM THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF THE MOUNTAINS TONIGHT.

23/23

In the hours before

Special weather statement, Mar 18, 11:42 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1142 PM MDT WED MAR 18 2015

COZ081-082-084-085-190615-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1142 PM MDT WED MAR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 1215 AM MDT...

AT 1138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AN AREA OF MODERATE RAIN OVER THE SOUTHEAST SECTION OF THE WALDO
BURN SCAR...MAINLY JUST NORTHWEST OF MANITOU SPRINGS. THIS
PRECIPITATION WAS SHOWING LITTLE MOVEMENT

RAINFALL AMOUNTS UP TO 0.10 TO 0.20 INCHES WILL BE POSSIBLE OVER THE
SOUTHEAST SECTION OF THE WALDO BURN SCAR.

IT IS LIKELY THAT SNOW...OR A RAIN/SNOW MIX IS FALLING AT THE HIGHER
ELEVATIONS OF THE WALDO BURN SCAR.

LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...AIR FORCE
ACADEMY...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...CASCADE...CHIPITA
PARK...CRYSTOLA AND CIMARRON HILLS.

LAT...LON 3876 10494 3890 10508 3906 10491 3885 10470
TIME...MOT...LOC 0538Z 236DEG 2KT 3888 10494

HODANISH.
Special weather statement, Mar 19, 12:58 AM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1258 AM MDT THU MAR 19 2015

COZ081-084-085-190800-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1258 AM MDT THU MAR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
200 AM MDT...

AT 1253 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF LIGHT TO MODERATE RAIN OVER THE SOUTHERN AND EASTERN
SECTIONS OF THE WALDO BURN SCAR.  THIS PRECIPITATION IS EXPECTED TO
CONTINUE OFF AND ON THROUGH 2 AM.

RAINFALL AMOUNTS UP TO .15 INCHES PER HOUR WILL BE POSSIBLE OVER THE
LOWER ELEVATIONS OF THE WALDO BURN SCAR THROUGH THE OVERNIGHT HOURS.
MEANWHILE...SNOW OR A RAIN/SNOW MIX WILL CONTINUE TO FALL AT THE
HIGHER ELEVATIONS OF THE WALDO BURN SCAR. THESE RAINFALL RATES ARE
NOT EXPECTED TO CAUSE FLASH FLOODING.  HOWEVER RUNOFF MAY GRADUALLY
INCREASE IN CREEKS AND DRAINAGES IN THE AREA THROUGH THE OVERNIGHT
HOURS.

LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...MANITOU
SPRINGS...GREEN MOUNTAIN FALLS... CASCADE AND CHIPITA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3886 10492 3892 10502 3903 10497 3893 10482
TIME...MOT...LOC 0653Z 214DEG 1KT 3888 10492

KT
Local storm report, Mar 19, 1:53 AM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
153 AM MDT THU MAR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     SNOW             1 WSW WOODLAND PARK     38.99N 105.07W
03/19/2015  M3.0 INCH        TELLER             CO   TRAINED SPOTTER

&&

MOORE
Special weather statement, Mar 19, 2:37 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
237 AM MDT THU MAR 19 2015

COZ081-084-085-191000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
237 AM MDT THU MAR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
400 AM MDT...

AT 233 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN OVER THE LOWER ELEVATIONS OF THE WALDO BURN
SCAR.  THIS PRECIPITATION IS EXPECTED TO CONTINUE THROUGH 400 AM
THOUGH SHOULD MIX WITH AND SWITCH OVER TO SNOW TOWARDS MORNING.

RAINFALL RATES UP TO .15 INCHES PER HOUR WILL BE POSSIBLE OVER THE
LOWER ELEVATIONS OF THE WALDO BURN SCAR THROUGH THE EARLY MORNING
HOURS. MEANWHILE...SNOW OR A RAIN/SNOW MIX WILL CONTINUE TO FALL AT
THE HIGHER ELEVATIONS OF THE WALDO BURN SCAR. THESE RAINFALL RATES
ARE NOT EXPECTED TO CAUSE FLASH FLOODING.  HOWEVER RUNOFF MAY
GRADUALLY INCREASE IN THE CREEKS AND DRAINAGES IN THE AREA THROUGH
MORNING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR RUNOFF IS EXPECTED IN CREEKS AND STREAMS IN THE AREA THROUGH
EARLY MORNING.

&&

LAT...LON 3886 10493 3895 10501 3901 10496 3892 10483
TIME...MOT...LOC 0833Z 213DEG 3KT 3892 10491

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:42 PM MDTSpecial Weather StatementPUBTeller33 min
Mar 19, 12:58 AM MDTSpecial Weather StatementPUBTeller62 min

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.